Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 4, NWS Morristown, TN

January 30, 20134 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jan 30, 2013, 7:12 AM CST for 4 counties in Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2013, 7:12 AM CST (13:12 UTC)
Expired
Jan 30, 2013, 8:15 AM CST
In force
63 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Bledsoe County, TN, Hamilton County, TN, Marion County, TN, Sequatchie County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 13:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 30, 4:51 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 1.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -373 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
495 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-373 m²/s²
0-3 km storm-relative helicity
-677 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 5:32 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jan 30, 5:32 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 AM EST WED JAN 30 2013

.AVIATION...
STRONG GUSTY WINDS ALOFT WILL TRANSLATE TO THE SURFACE THIS
MORNING...CREATING VERY BREEZY/GUSTY CONDITIONS THROUGHOUT THE DAY.
A LINE OF TSRA WILL ADVANCE INTO THE REGION FROM WEST TO EAST THIS
MORNING....BEFORE MOVING OUT OF THE AREA BY EARLY AFTERNOON. IFR
CONDITIONS WITH LOCALIZED STRONG WIND GUSTS ARE EXPECTED AS THIS
LINE PASSES THROUGH EACH TERMINAL. A RETURN TO VFR CONDITIONS IS
EXPECTED IN WAKE OF THE STORMS BY THE AFTERNOON...BUT GUSTY
WESTERLY WINDS WILL PERSIST THIS EVENING AND OVERNIGHT.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
     EAST POLK...JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST
     CARTER...SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: ANDERSON...BRADLEY...GRAINGER...HAMBLEN...HANCOCK...
     HAWKINS...JEFFERSON...KNOX...LOUDON...MCMINN...MEIGS...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...NORTHWEST MONROE...ROANE...
     SULLIVAN...UNION...WASHINGTON TN...WEST POLK.

     WIND ADVISORY UNTIL 10 PM EST /9 PM CST/ THIS EVENING FOR THE
     FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...
     HAMILTON...MARION...MORGAN...RHEA...SCOTT TN...SEQUATCHIE.

VA...HIGH WIND WARNING UNTIL 7 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: RUSSELL...WASHINGTON.

     WIND ADVISORY UNTIL 9 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: SCOTT.

     WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING
     ZONES: LEE...WISE.

&&

AMP
Hazardous weather outlook, Jan 30, 3:38 AM CST, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
438 AM EST WED JAN 30 2013

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310945-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
438 AM EST WED JAN 30 2013 /338 AM CST WED JAN 30 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

STRONG AND DAMAGING WINDS ARE EXPECTED TODAY AHEAD OF A STRONG COLD
FRONT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST NORTHEAST
ACROSS THE CUMBERLAND PLATEAU AND SEQUATCHIE VALLEY THIS MORNING...
AND PROGRESS EASTWARD THROUGH THE VALLEY COUNTIES AND INTO THE
SOUTHERN APPALACHIANS BY THIS AFTERNOON.

DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE THE
MAIN THREATS WITH THESE STORMS. A TORNADO WATCH AND WARNINGS MAY BE
REQUIRED FOR THE FORECAST AREA LATER THIS MORNING.

FOR MORE INFORMATION...PLEASE ALSO SEE OUR HIGH WIND WARNING AND
WIND ADVISORY PRODUCT.

MUCH COLDER AIR FLOWS INTO THE REGION TONIGHT WITH A CHANCE OF A
LIGHT SNOW ACCUMULATION ACROSS THE HIGHER ELEVATIONS OF
SOUTHWESTERN VIRGINIA...AND NORTHEAST TENNESSEE INCLUDING THE SMOKY
MOUNTAINS. SNOWFALL ACCUMULATIONS OF UP TO 2 INCHES COULD OCCUR IN
THESE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A WEAK FAST MOVING SYSTEM MAY BRING SOME LIGHT SNOW MAINLY TO THE
NORTHERN HALF OF EAST TENNESSEE AND SOUTHWESTERN VIRGINIA THURSDAY
NIGHT...WITH SOME MINOR SNOW ACCUMULATIONS POSSIBLE IN THE HIGHER
ELEVATIONS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM FRIDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS MORNING AND AFTERNOON.

TG

In the hours before

Local storm report, Jan 30, 5:44 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
644 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     NON-TSTM WND DMG ONEIDA                  36.50N 84.51W
01/30/2013                   SCOTT              TN   BROADCAST MEDIA

            SEVERAL TREES AND POWER LINES DOWN.

0615 AM     NON-TSTM WND DMG HUNTSVILLE              36.41N 84.49W
01/30/2013                   SCOTT              TN   911 CALL CENTER

            SEVERAL TREES AND POWER LINES DOWN.

&&
Special weather statement, Jan 30, 6:28 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 AM EST WED JAN 30 2013

TNZ012-013-035-301330-
CAMPBELL TN-MORGAN TN-SCOTT TN-
728 AM EST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...CAMPBELL AND SCOTT
COUNTIES UNTIL 830 AM...

AT 725 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
PINE KNOT TO 12 MILES NORTHWEST OF WARTBURG...WHICH WAS MOVING EAST AT
40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DMG
Local storm report, Jan 30, 6:40 AM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
740 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     WARTBURG                36.10N 84.59W
01/30/2013                   MORGAN             TN   911 CALL CENTER

            FEW TREES AND POWER LINES DOWN.

&&
Special weather statement, Jan 30, 6:53 AM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
753 AM EST WED JAN 30 2013

TNZ081-082-098-301345-
BLEDSOE TN-MARION TN-SEQUATCHIE TN-
653 AM CST WED JAN 30 2013

...SIGNIFICANT WEATHER ADVISORY FOR MARION...BLEDSOE AND SEQUATCHIE
COUNTIES UNTIL 745 AM CST...

AT 651 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
DUNLAP TO 10 MILES WEST OF SOUTH PITTSBURG...WHICH WERE MOVING EAST
AT 40 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

DMG
Local storm report, Jan 30, 6:57 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
757 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG KNOXVILLE               35.97N 83.95W
01/30/2013                   KNOX               TN   BROADCAST MEDIA

            LARGE LIMB BLOCKING KINGSTON PIKE AT THE INTERSECTION OF
            SCENIC DRIVE.

&&
Local storm report, Jan 30, 7:02 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
802 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     NON-TSTM WND DMG KINGSTON                35.87N 84.51W
01/30/2013                   ROANE              TN   EMERGENCY MNGR

            FEW TREES DOWN ACROSS THE COUNTY.

&&

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 5:31 AM CSTSevere Thunderstorm WarningMRXMorgan, Scott59 min
Jan 30, 5:41 AM CSTSevere Thunderstorm WarningMRXBledsoe, Marion, Sequatchie64 min
Jan 30, 6:53 AM CSTTornado WarningMRXBledsoe, Marion, Sequatchie52 min
Jan 30, 7:03 AM CSTSevere Thunderstorm WarningMRXAnderson, Campbell, Scott, Union57 min
Jan 30, 7:17 AM CSTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Rhea43 min
Jan 30, 7:20 AM CSTSevere Thunderstorm WarningMRXClaiborne55 min
Jan 30, 7:48 AM CSTSevere Thunderstorm WarningMRXHancock57 min
Jan 30, 8:13 AM CSTSevere Thunderstorm WarningMRXBradley, Hamilton, McMinn, Marion, Meigs47 min
Jan 30, 8:14 AM CSTRiver Flood WarningMRXCocke45 hr
Jan 30, 9:05 AM CSTAreal Flood AdvisoryMRXBledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more7 hr
Jan 30, 9:48 AM CSTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more5 hr
Jan 30, 10:02 AM CSTAreal Flood AdvisoryMRXBlount, Monroe, Polk6 hr
Jan 30, 10:36 AM CSTFlood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more10 hr
Jan 30, 11:08 AM CSTTornado WarningMRXMonroe, Polk37 min
Jan 30, 11:54 AM CSTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier4 hr
Jan 30, 1:25 PM CSTAreal Flood AdvisoryMRXCocke, Greene, Hawkins, Sullivan, Washington4 hr
Jan 30, 2:05 PM CSTAreal Flood AdvisoryMRXCarter, Johnson, Unicoi4 hr
Jan 30, 2:25 PM CSTWind AdvisoryMRXBlount, Carter, Cocke, Greene, Johnson, Sevier and 1 more39 hr
Jan 30, 2:26 PM CSTFlash Flood WarningMRXSevier4 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXHamilton39 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXGrainger, Hancock46 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXClaiborne, Grainger, Hancock59 hr
Jan 30, 3:10 PM CSTRiver Flood WarningMRXHawkins, Sullivan39 hr
Jan 30, 3:26 PM CSTAreal Flood AdvisoryMRXAnderson, Campbell, Knox, Loudon, Morgan, Roane and 2 more3 hr
Jan 30, 4:02 PM CSTAreal Flood WarningMRXBlount, Bradley, Hamilton, Knox, Loudon, McMinn and 5 more6 hr
Jan 30, 4:18 PM CSTAreal Flood AdvisoryMRXClaiborne, Grainger, Hamblen, Hancock, Jefferson, Sevier3 hr
Jan 30, 5:02 PM CSTAreal Flood WarningMRXCarter, Claiborne, Cocke, Grainger, Greene, Hamblen and 9 more6 hr
Jan 30, 11:45 AM CSTTornado WarningMRXCherokee, Clay30 min
Jan 30, 12:12 PM CSTAreal Flood AdvisoryMRXCherokee, Clay4 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.